Alert archive / Texas / Flash Flood Watches in 2014

Flash Flood Watch 1, NWS Austin/San Antonio, TX

May 12, 201429 counties in Texas

NWS Austin/San Antonio, TX issued this flash flood watch at May 12, 2014, 3:51 AM CDT for 29 counties in Texas. It took effect at May 12, 2014, 7:00 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 12, 2014, 3:51 AM CDT (08:51 UTC)
In effect from
May 12, 2014, 7:00 PM CDT
Expired
May 13, 2014, 3:39 AM CDT
In force
9 hr
Issued by
NWS Austin/San Antonio, TX
Flood severity
None
All 29 counties

Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX

The radar

The Austin/San Antonio radar (KEWX), 31 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 8.9 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2014-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1981 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2014-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1981 J/kg
Mixed-layer CIN
-188 J/kg
Mixed-layer LCL
714 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

256 
WGUS64 KEWX 120851
FFAEWX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
351 AM CDT MON MAY 12 2014

...FLASH FLOOD WATCH FROM 7 PM THIS EVENING UNTIL NOON TUESDAY
ALONG AND EAST OF U.S. HIGHWAY 83...

.MOIST GULF AIR...AND UPPER LEVEL TROUGH...AND A COLD FRONT WILL
COMBINE TO BRING SHOWERS AND THUNDERSTORMS TO THE AREA TODAY
THROUGH TUESDAY NIGHT. FAVORABLE THICKNESS DIFFLUENCE...CLIMATOLOGICALLY-
FAVORED THICKNESS VALUES...AND PRECIPITABLE WATER VALUES NEAR TWO
STANDARD DEVIATIONS ABOVE THE NORMAL FOR MAY ARE OFFSET BY A
MODERATE TO FAST-MOVING FRONT. OVERALL...EXPECT WIDESPREAD
RAINFALL OF 2-3 INCHES...WITH ISOLATED TOTALS UP TO 5 INCHES.
WHILE THOSE AREN'T PARTICULARLY HIGH VALUES...THEY COULD OCCUR IN
A 2-4 HOUR PERIOD...WHICH WILL PRODUCE FLASH FLOODING IN URBAN
AREAS AND FOR RIVERS SUCH AS THE SABINAL...FRIO...AND NUECES THAT
FLOW FROM NORTH TO SOUTH...AS RAIN ON THE HEADWATERS FLOWS
DOWNSTREAM AND COMBINES WITH FALLING RAIN TO PRODUCE A HIGHER
FLOOD WAVE. 

TXC013-019-021-029-031-053-055-091-123-127-149-163-171-177-187-
209-255-259-265-285-287-299-325-385-453-463-491-493-507-121700-
/O.NEW.KEWX.FF.A.0001.140513T0000Z-140513T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-
DEWITT-DIMMIT-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-
KARNES-KENDALL-KERR-LAVACA-LEE-LLANO-MEDINA-REAL-TRAVIS-UVALDE-
WILLIAMSON-WILSON-ZAVALA-
INCLUDING THE CITIES OF...PLEASANTON...BANDERA...BASTROP...
SAN ANTONIO...BLANCO...BURNET...LOCKHART...NEW BRAUNFELS...
CUERO...CARRIZO SPRINGS...LA GRANGE...PEARSALL...FREDERICKSBURG...
GONZALES...SEGUIN...SAN MARCOS...KARNES CITY...BOERNE...
KERRVILLE...HALLETTSVILLE...GIDDINGS...LLANO...HONDO...LEAKEY...
AUSTIN...UVALDE...GEORGETOWN...FLORESVILLE...CRYSTAL CITY
351 AM CDT MON MAY 12 2014

...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH TUESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WATCH FOR THE FOLLOWING COUNTIES IN SOUTH CENTRAL 
  TEXAS...ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO... 
  BURNET...CALDWELL...COMAL...DEWITT...DIMMIT...FAYETTE...FRIO...
   GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL... 
  KERR...LAVACA...LEE...LLANO...MEDINA...REAL...TRAVIS... 
  UVALDE...WILLIAMSON...WILSON AND ZAVALA. 

* FROM THIS EVENING THROUGH TUESDAY MORNING.

* WIDESPREAD RAINFALL OF 2-3 INCHES...WITH ISOLATED TOTALS TO 5
  INCHES IS EXPECTED ACROSS THE AREA. THIS WILL PRODUCE FLASH
  FLOODING...ESPECIALLY IN URBAN AREAS AND LOCATIONS ALONG NORTH
  TO SOUTH FLOWING RIVERS AND CREEKS.

* WHILE MASSIVE RAINFALL AMOUNTS AND DEVASTATING FLOODS ARE NOT
  EXPECTED...THERE IS STILL A SIGNIFICANT THREAT FOR DRIVING INTO
  FLOOD WATERS AT LOW WATER CROSSINGS IN THE HILL COUNTRY AND IN
  LOW-LYING SPOTS IN URBAN AREAS. AS ALWAYS...NEVER...EVER...DRIVE
  WHERE WATER COVERS THE ROAD. SLOW DOWN AT NIGHT OR ANYTIME
  VISIBILITY IS POOR. SAVE YOUR OWN LIFE...TURN AROUND...DON'T
  DROWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR
THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT
YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE
READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS
ISSUED.

&&

$$
3 follow-up statements
389 
WGUS64 KEWX 122053
FFAEWX

FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
353 PM CDT MON MAY 12 2014

...FLASH FLOOD WATCH FROM 7 PM THIS EVENING UNTIL NOON TUESDAY
ALONG AND EAST OF U.S. HIGHWAY 83...

.MOIST GULF AIR AND UPPER LEVEL TROUGH...AND A COLD FRONT WILL
COMBINE TO BRING SHOWERS AND THUNDERSTORMS TO THE AREA LATE 
THIS AFTERNOON THROUGH TUESDAY NIGHT. FAVORABLE THICKNESS
DIFFLUENCE...CLIMATOLOGICALLY-FAVORED THICKNESS VALUES...AND
PRECIPITABLE WATER VALUES NEAR TWO STANDARD DEVIATIONS ABOVE THE
NORMAL FOR MAY ARE OFFSET BY A MODERATE MOVING FRONT. OVERALL...
EXPECT WIDESPREAD RAINFALL OF 2-4 INCHES...WITH ISOLATED TOTALS OF 
5 TO 7 INCHES. THESE HEAVY RAINS COULD OCCUR IN A 2-4 HOUR
PERIOD...WHICH WILL PRODUCE FLASH FLOODING IN URBAN AREAS AND FOR
RIVERS SUCH AS THE SABINAL... FRIO...AND NUECES THAT FLOW FROM
NORTH TO SOUTH...AS RAIN ON THE HEADWATERS FLOWS DOWNSTREAM AND
COMBINES WITH FALLING RAIN TO PRODUCE A HIGHER FLOOD WAVE.

TXC013-019-021-029-031-053-055-091-123-127-149-163-171-177-187-
209-255-259-265-285-287-299-325-385-453-463-491-493-507-130700-
/O.CON.KEWX.FF.A.0001.140513T0000Z-140513T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-
DEWITT-DIMMIT-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-
KARNES-KENDALL-KERR-LAVACA-LEE-LLANO-MEDINA-REAL-TRAVIS-UVALDE-
WILLIAMSON-WILSON-ZAVALA-
INCLUDING THE CITIES OF...PLEASANTON...BANDERA...BASTROP...
SAN ANTONIO...BLANCO...BURNET...LOCKHART...NEW BRAUNFELS...
CUERO...CARRIZO SPRINGS...LA GRANGE...PEARSALL...FREDERICKSBURG...
GONZALES...SEGUIN...SAN MARCOS...KARNES CITY...BOERNE...
KERRVILLE...HALLETTSVILLE...GIDDINGS...LLANO...HONDO...LEAKEY...
AUSTIN...UVALDE...GEORGETOWN...FLORESVILLE...CRYSTAL CITY
353 PM CDT MON MAY 12 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING
THROUGH TUESDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* THE FOLLOWING COUNTIES IN SOUTH CENTRAL TEXAS...ATASCOSA... 
  BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... 
  COMAL...DEWITT...DIMMIT...FAYETTE...FRIO...GILLESPIE... 
  GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR... 
  LAVACA...LEE...LLANO...MEDINA...REAL...TRAVIS...UVALDE... 
  WILLIAMSON...WILSON AND ZAVALA. 

* FROM 7 PM CDT THIS EVENING THROUGH NOON TUESDAY.

* WIDESPREAD RAINFALL OF 2-4 INCHES...WITH ISOLATED TOTALS FROM 5
  TO 7 INCHES ARE POSSIBLE ACROSS THE AREA. THIS WILL PRODUCE FLASH
  FLOODING...ESPECIALLY IN URBAN AREAS AND LOCATIONS ALONG NORTH
  TO SOUTH FLOWING RIVERS AND CREEKS.

* WHILE MASSIVE RAINFALL AMOUNTS AND DEVASTATING FLOODS ARE NOT 
  EXPECTED...THERE IS STILL A SIGNIFICANT THREAT FOR DRIVING 
  INTO FLOOD WATERS AT LOW WATER CROSSINGS IN THE HILL COUNTRY 
  AND IN LOW-LYING SPOTS IN URBAN AREAS. AS ALWAYS...NEVER... 
  EVER...DRIVE WHERE WATER COVERS THE ROAD. SLOW DOWN AT NIGHT 
  OR ANYTIME VISIBILITY IS POOR. SAVE YOUR OWN LIFE...TURN 
  AROUND...DON'T DROWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR
THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT
YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE
READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS
ISSUED.

&&

$$
443 
WGUS64 KEWX 130209
FFAEWX

FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
909 PM CDT MON MAY 12 2014

...FLASH FLOOD WATCH CONTINUES TONIGHT UNTIL NOON TUESDAY ALONG
AND EAST OF U.S. HIGHWAY 83...

.MOIST GULF AIR AND UPPER LEVEL TROUGH...AND A SLOW MOVING COLD
FRONT WILL COMBINE TO PRODUCE A SLOW MOVING LINE OF THUNDERSTORMS
TONIGHT THROUGH TUESDAY MORNING. EXPECT WIDESPREAD HEAVY RAINS OF
2-4 INCHES...WITH ISOLATED TOTALS AROUND 6 INCHES. THE HEAVIEST RAINS
COULD OCCUR OVER 2 TO 3 HOUR PERIOD...WHICH WILL PRODUCE FLASH
FLOODING IN URBAN AREAS AND POOR DRAINAGE AREAS. THERE COULD ALSO
BE BRIEF FLOODING ALONG RIVERS THAT FLOW FROM NORTH TO SOUTH...SUCH
AS THE SABINAL...FRIO...AND NUECES.  

TXC013-019-021-029-031-053-055-091-123-127-149-163-171-177-187-
209-255-259-265-285-287-299-325-385-453-463-491-493-507-131700-
/O.CON.KEWX.FF.A.0001.000000T0000Z-140513T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-
DEWITT-DIMMIT-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-
KARNES-KENDALL-KERR-LAVACA-LEE-LLANO-MEDINA-REAL-TRAVIS-UVALDE-
WILLIAMSON-WILSON-ZAVALA-
INCLUDING THE CITIES OF...PLEASANTON...BANDERA...BASTROP...
SAN ANTONIO...BLANCO...BURNET...LOCKHART...NEW BRAUNFELS...
CUERO...CARRIZO SPRINGS...LA GRANGE...PEARSALL...FREDERICKSBURG...
GONZALES...SEGUIN...SAN MARCOS...KARNES CITY...BOERNE...
KERRVILLE...HALLETTSVILLE...GIDDINGS...LLANO...HONDO...LEAKEY...
AUSTIN...UVALDE...GEORGETOWN...FLORESVILLE...CRYSTAL CITY
909 PM CDT MON MAY 12 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* THE FOLLOWING COUNTIES IN SOUTH CENTRAL TEXAS...ATASCOSA... 
  BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... 
  COMAL...DEWITT...DIMMIT...FAYETTE...FRIO...GILLESPIE... 
  GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR... 
  LAVACA...LEE...LLANO...MEDINA...REAL...TRAVIS...UVALDE... 
  WILLIAMSON...WILSON AND ZAVALA. 

* THROUGH TUESDAY MORNING

* WIDESPREAD RAINFALL OF 2-4 INCHES...WITH ISOLATED TOTALS UP TO 6
  INCHES ARE POSSIBLE ACROSS THE WATCH AREA. THIS WILL PRODUCE
  FLASH FLOODING...ESPECIALLY IN URBAN AREAS AND LOCATIONS ALONG
  NORTH TO SOUTH FLOWING RIVERS AND CREEKS.

* WHILE MASSIVE RAINFALL AMOUNTS AND DEVASTATING FLOODS ARE NOT 
  EXPECTED...THERE IS STILL A SIGNIFICANT THREAT FOR DRIVING 
  INTO FLOOD WATERS AT LOW WATER CROSSINGS IN THE HILL COUNTRY 
  AND IN LOW-LYING SPOTS IN URBAN AREAS. AS ALWAYS...NEVER... 
  EVER...DRIVE WHERE WATER COVERS THE ROAD. SLOW DOWN AT NIGHT 
  OR ANYTIME VISIBILITY IS POOR. SAVE YOUR OWN LIFE...TURN 
  AROUND...DON'T DROWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR
THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT
YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE
READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS
ISSUED.

&&

$$
202 
WGUS64 KEWX 130839
FFAEWX

FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
339 AM CDT TUE MAY 13 2014

...FLASH FLOOD WATCH CANCELLED FOR SOUTH CENTRAL TEXAS...

.THE LARGE MCS HAS MOVED EAST OF THE AREA EXCEPT FOR A PORTION OF
THE STRATIFORM REGION STILL ALONG AND EAST OF I-35. EXPECT SHOWERS
AND ISOLATED THUNDERSTORMS TO CONTINUE THROUGH SUNRISE...BUT
ADDITIONAL AMOUNTS SHOULD BE LESS THAN ONE INCH AND NOT
APPRECIABLY ADD TO THE ONGOING MINOR FLOODING. ADDITIONAL SHOWERS
AND ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...BUT THEY
WILL BE SCATTERED...WITH RAINFALL AMOUNTS OF GENERALLY 1/4 INCH OR LESS.

TXC013-019-021-029-031-053-055-091-123-127-149-163-171-177-187-
209-255-259-265-285-287-299-325-385-453-463-491-493-507-130945-
/O.CAN.KEWX.FF.A.0001.000000T0000Z-140513T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-
DEWITT-DIMMIT-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-
KARNES-KENDALL-KERR-LAVACA-LEE-LLANO-MEDINA-REAL-TRAVIS-UVALDE-
WILLIAMSON-WILSON-ZAVALA-
INCLUDING THE CITIES OF...PLEASANTON...BANDERA...BASTROP...
SAN ANTONIO...BLANCO...BURNET...LOCKHART...NEW BRAUNFELS...
CUERO...CARRIZO SPRINGS...LA GRANGE...PEARSALL...FREDERICKSBURG...
GONZALES...SEGUIN...SAN MARCOS...KARNES CITY...BOERNE...
KERRVILLE...HALLETTSVILLE...GIDDINGS...LLANO...HONDO...LEAKEY...
AUSTIN...UVALDE...GEORGETOWN...FLORESVILLE...CRYSTAL CITY
339 AM CDT TUE MAY 13 2014

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR SOUTH CENTRAL TEXAS HAS BEEN CANCELLED.
MINOR FLOODING OF LOW WATER CROSSINGS AND OTHER LOW-LYING SPOTS
IN URBAN AREAS SHOULD END BY MID-MORNING. MANY CREEKS AND RIVERS 
IN METRO SAN ANTONIO...AND THE SAN GABRIEL RIVER NEAR GEORGETOWN...
ARE AT OR WILL REACH BANKFULL THIS MORNING...THEN CREST BY EARLY
AFTERNOON BEFORE FALLING. NO SIGNIFICANT FLOOD IMPACTS ARE EXPECTED.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood watch went out at May 12, 12:01 AM CDT, 3 hours 50 minutes earlier.

Area forecast discussion, May 12, 12:01 AM CDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1201 AM CDT MON MAY 12 2014

.AVIATION...
MVFR STRATUS HAS ALREADY DEVELOPED ACROSS THE REGION AND IS
EXPECTED TO IMPACT ALL AREA TAF SITES BY 06Z. LATEST MODEL RUNS
HAVE BEEN MORE INSISTENT ON IFR CIGS DEVELOPING IN THE NEAR-
DAYBREAK HOURS. HOWEVER...DUE TO RECENT POOR PERFORMANCE OF THE
MODELS HAVE OPTED FOR A TEMPO GROUP WITH THE ANTICIPATION OF IFR
CIGS TO BE PATCHY. AN APPROACHING STORM SYSTEM AND COLD FRONT WILL
ENABLE SHRA/TSRA TO DEVELOP DURING THE AFTERNOON HOURS AND BECOME
MORE WIDESPREAD DURING THE EVENING AND OVERNIGHT HOURS. WIDESPREAD
TSRA IS ANTICIPATED BY 06Z/13TH. SFC WINDS THROUGH THE TAF PERIOD
WILL GENERALLY BE SERLY 10 TO 15 KTS...WITH A FROPA TIMING JUST AT
THE END OF THE 30-HR TAF PERIOD WINDOW.

&&

.PREV DISCUSSION... /ISSUED 902 PM CDT SUN MAY 11 2014/

UPDATE...
GULF INFLUENCED LOW LEVELS HAVE DEEPENED OVER WESTERN COUNTIES AND
LIMITED THE POTENTIAL FOR EVENING CONVECTIVE INITIATION AS DRIER
AIR IN THE MID LEVELS HAVE STABILIZED CONDITIONS OVER HIGHER
TERRAIN TO THE WEST. THE EVENING UPDATE PULLS BACK ON THUNDERSTORM
CHANCES FOR MUCH OF TONIGHT...BUT INCREASING DESTABILIZATION ALOFT
COULD BRING A RETURN OF EARLY MORNING CONVECTION OVER THE EDWARDS
PLATEAU. MODELS...ESPECIALLY THE HIGHER RES...SHOW A POTENTIAL FOR
MORNING STREAMER SHOWERS AS A NOCTURNAL LOW LEVEL JET INTERACTS WITH
THE DEEPENING TROPICAL MOISTURE MAINLY ALONG AND NORTH OF THE
ESCARPMENT PRIOR TO DAYBREAK. A SLIGHT CHANCE OF SHOWERS WAS ADDED
FOR 09Z WITH THE RAINS TRANSITIONING INTO POTENTIALLY DEEPER
CONVECTION AFTER DAYBREAK.

A GRAPHICAST WAS ADDED THIS EVENING TO SHOW VISUALLY THE AREAS
EXPECTED TO SEE THE HIGHER STORM TOTALS. THE AREAS SHOWN TO SEE 3
INCHES OR MORE IS PROBABLY A BIT OVER-OPTIMISTIC FOR THOSE NEEDING
RAIN...AS MOST AREAS FROM HIGHWAY 281 TO I-35 SHOULD EXPECT STORM
TOTALS AVERAGING CLOSER TO 1 INCH. HOWEVER...THESE HIGHER AMOUNTS
SHOULD REPRESENT THE EXPECTED LOCATION AND AMOUNTS OF THE HIGHER
TOTALS.

PREV DISCUSSION... /ISSUED 634 PM CDT SUN MAY 11 2014/

AVIATION...
VFR CONDITIONS WILL PREVAIL THIS EVENING...BUT AN EARLIER ONSET OF
MVFR STRATUS IS EXPECTED TONIGHT AS MODERATE SERLY SFC WINDS
CONTINUE TO PUMP GULF MOISTURE INTO THE REGION. GUSTS OF 20 TO 30
KTS WILL SUBSIDE AFTER SUNSET...BUT SUSTAINED WINDS ARE EXPECTED
TO REMAIN 10 TO 15 KTS OVERNIGHT. CIG BASES WILL LOWER ALONG THE
I-35 CORRIDOR AS THE STRATUS DECK SPREADS WESTWARD OVERNIGHT. CIGS
WILL LIFT TO VFR DURING THE EARLY AFTERNOON ON MONDAY. AN UPPER
LEVEL LOW AND ASSOCIATED COLD FRONT WILL BRING ISO TO SCT TSRA
DURING THE MID-AFTERNOON HOURS ON MONDAY. AN INCREASE IN AREAL
COVERAGE IS EXPECTED MONDAY NIGHT THROUGH EARLY TUESDAY AS THE
FRONT APPROACHES. SOME OF THE THUNDERSTORMS MONDAY AFTERNOON AND
EVENING COULD PRODUCE STRONG WINDS AND LARGE HAIL.

PREV DISCUSSION... /ISSUED 313 PM CDT SUN MAY 11 2014/

SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...
UPPER AIR ANALYSIS THIS MORNING SHOWED A CLOSED LOW OVER
SOUTHWESTERN UTAH WITH A TROUGH EXTENDING TO THE SOUTHWEST. FLOW
OVER TEXAS HAS TURNED TO THE SOUTHWEST AND HEIGHTS ARE BEGINNING
TO FALL. WATER VAPOR SATELLITE IMAGERY SHOWS SOME SLIGHT
MOISTENING IN THE MID-LEVELS. AT THE SURFACE...HIGH PRESSURE IS
CENTERED OVER THE GULF AND THE FLOW IS FROM THE SOUTHEAST.
MOISTURE RETURN HAS CONTINUED AND DEW POINTS ARE MAINLY IN THE
MIDDLE 60S WITH A FEW SPOTS NEAR 70. MORNING SOUNDINGS SHOWED
MOIST LAYER EXTENDS UP TO NEAR 5KFT. THERE IS A DRYLINE EXTENDING
THROUGH WEST TEXAS TO THE BIG BEND REGION AND BEHIND THIS THERE IS
A COLD FRONT BEGINNING TO ENTER THE OKLAHOMA AND TEXAS PANHANDLES.
TONIGHT THE DRYLINE WILL PUSH TO THE EAST INTO OUR WESTERN AREA
BRINGING A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS. THE SPC
SLIGHT RISK AREA FOR TONIGHT JUST TOUCHES OUR NORTHERN BORDER OF
VAL VERDE AND EDWARDS COUNTIES. THE LIKELY SCENARIO WOULD BE FOR
STORMS TO FORM OVER THE MOUNTAINS IN MEXICO AND MOVE ACROSS THE
PLAINS INTO TEXAS. THE TIMING LOOKS TO BE OFF FOR THIS WHICH IS
WHY CHANCES ARE LOW. WITH SOUTHEASTERLY FLOW IN THE BOUNDARY LAYER
OVERNIGHT MORNING CLOUDINESS WILL DEVELOP ACROSS THE EAST HALF OF
THE AREA. THE PROXIMITY OF THE DRYLINE AND APPROACHING FRONT WILL
KEEP LOW CHANCE POPS IN FOR MONDAY DURING THE MORNING AND THEN
INCREASING POPS DURING THE AFTERNOON. BY MONDAY EVENING THE COLD
FRONT WILL ENTER OUR NORTHWESTERN CORNER BRINGING MORE SIGNIFICANT
CHANCES FOR PRECIPITATION. SPC DAY TWO OUTLOOK SHOWS MOST OF CWA
IN A SLIGHT RISK. MODEL FORECAST CAPE IS AROUND 2000 J/KG AND
CONVECTIVE INHIBITION WILL DECREASE THROUGH THE AFTERNOON.
HOWEVER...WIND SHEAR LOOKS TO BE MARGINAL. THINK GREATER THREAT
WILL BE HEAVY RAIN OVERNIGHT. MODELS CONTINUE IN GOOD AGREEMENT ON
HIGH QPF AS THE FRONT MOVES THROUGH. PW INCREASES TO 1.5 TO 1.8
INCHES WHICH IS SUFFICIENT FOR LOCALLY HEAVY RAIN. EXPECTING
RAINFALL TOTALS OF TWO TO FOUR INCHES WITH FLASH FLOODING
POSSIBLE. HIGHEST RAINFALL TOTALS WILL LIKELY BE ACROSS THE
SOUTHEAST...SOUTH OF I10 AND EAST OF I37.

LONG TERM (TUESDAY THROUGH SUNDAY)...
THE COLD FRONT SHOULD BE THROUGH OUR SOUTHERN BORDER BY NOON
TUESDAY AND THEN THE UPPER TROUGH WILL ROTATE THROUGH TEXAS.
SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE AFTERNOON. THE
HEAVY RAIN THREAT SHOULD END BY AROUND NOON. BEHIND THE FRONT
TEMPERATURES WILL BE MUCH COOLER. HIGHS TUESDAY WILL BE NEAR 20
DEGREES COOLER THAN MONDAY. LOWS WEDNESDAY AND THURSDAY WILL BE 10
TO 15 DEGREES BELOW NORMAL WITH THURSDAY SEEING NEAR RECORD LOWS.
THE REST OF THE FORECAST WILL BE RAIN FREE AS THE UPPER LEVELS
WILL BE DOMINATED BY DRY...NORTHWESTERLY FLOW AND SURFACE HIGH
PRESSURE WILL MOVE ACROSS THE EAST. LOW LEVEL MOISTURE WILL BEGIN
TO RETURN BY THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              73  86  63  68  55 /  10  40  80  60  30
AUSTIN BERGSTROM INTL AIRPORT  70  87  61  69  51 /  10  40  80  60  30
NEW BRAUNFELS MUNI AIRPORT     70  89  64  71  53 /  10  40  80  60  40
BURNET MUNI AIRPORT            72  84  57  69  49 /  10  40  80  50  30
DEL RIO INTL AIRPORT           76  90  66  71  54 /  20  30  60  30  20
GEORGETOWN MUNI AIRPORT        72  86  60  68  52 /  10  40  80  60  30
HONDO MUNI AIRPORT             73  92  67  73  55 /  20  40  80  50  30
SAN MARCOS MUNI AIRPORT        71  87  64  70  52 /  10  40  80  60  30
LA GRANGE - FAYETTE REGIONAL   73  87  67  72  55 /  10  30  60  60  40
SAN ANTONIO INTL AIRPORT       74  90  67  72  57 /  10  40  80  60  30
STINSON MUNI AIRPORT           74  92  68  73  57 /  10  40  70  60  40

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...25
SYNOPTIC/GRIDS...18
Hazardous weather outlook, May 11, 3:32 PM CDT, 12 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
332 PM CDT SUN MAY 11 2014

TXZ171>173-183>194-202>209-217>225-228-120930-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
332 PM CDT SUN MAY 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...REST OF TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

AN UPPER LEVEL TROUGH...MOIST GULF AIR...AND A COLD FRONT WILL
PROVIDE THE FOCUS FOR SHOWERS AND THUNDERSTORMS MONDAY AND
TUESDAY...ALONG WITH THE POTENTIAL FOR HEAVY RAIN AND FLASH
FLOODING. THE MAIN THREAT TIME APPEARS TO BE LATE MONDAY EVENING
THROUGH EARLY TUESDAY EVENING. RAINFALL AMOUNTS OF 2-4 INCHES ARE
POSSIBLE OVER A FEW HOURS...WHICH WOULD RESULT IN FLASH FLOODING.
HIGHEST STORM RAINFALL AMOUNTS ARE POSSIBLE ACROSS THE SOUTHEAST...
SOUTH OF INTERSTATE 10 AND EAST OF INTERSTATE 37. SEVERE STORMS WITH
LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE AS WELL MONDAY AFTERNOON
AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED MONDAY EVENING.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 4:52 PM CDTSpecial Weather StatementEWXLlano38 min
May 12, 5:00 PM CDTSevere Thunderstorm WarningEWXLlano45 min
May 12, 5:38 PM CDTSevere Thunderstorm WarningEWXBurnet, Llano67 min
May 12, 5:59 PM CDTSevere Thunderstorm WarningEWXGillespie46 min
May 12, 6:20 PM CDTSpecial Weather StatementEWXEdwards40 min
May 12, 6:41 PM CDTSpecial Weather StatementEWXKerr64 min
May 12, 6:50 PM CDTAreal Flood AdvisoryEWXBurnet, Gillespie, Llano3 hr

Nearby

Flash Flood Watches in Texas, 2014Every flash flood watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.